Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 141, NWS Mobile, AL

October 4, 2019Greene County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Oct 4, 2019, 5:40 PM CDT for Greene County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 4, 2019, 5:40 PM CDT (22:40 UTC)
Expired
Oct 4, 2019, 6:15 PM CDT
In force
35 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Greene County, MS

The radar

The Mobile radar (KMOB), 85 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 640 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
640 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1337 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

366 
WUUS54 KMOB 042240
SVRMOB
MSC041-042315-
/O.NEW.KMOB.SV.W.0141.191004T2240Z-191004T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
540 PM CDT Fri Oct 4 2019

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Northern Greene County in southeastern Mississippi...

* Until 615 PM CDT.

* At 540 PM CDT, a severe thunderstorm was located 9 miles southwest
  of State Line, or 13 miles north of Leakesville, moving southwest
  at 10 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  northern Greene County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3144 8864 3143 8864 3143 8857 3133 8846
      3113 8864 3132 8884 3133 8884
TIME...MOT...LOC 2240Z 048DEG 9KT 3135 8860 

HAIL...0.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 4:02 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Oct 4, 4:02 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
402 PM CDT Fri Oct 4 2019

.NEAR TERM /Now Through Saturday/...An upper high pressure area
centered over South Carolina and Georgia will continue to weaken
and shift southeastward as a strong upper shortwave exiting the
northern Rockies sweeps over the northern High Plains tonight, and
then over the northern plains and upper midwest states on
Saturday. The ongoing isolated to scattered showers and
thunderstorms that have developed this afternoon have mainly
resulted from the decreasing stability due to strong surface
heating. However, a secondary trigger is a stalled surface
boundary that lies from west to east across the central portions
of the forecast area. This boundary is expected to remain nearly
stalled through noon Saturday, and then lift northward in the
afternoon as a surface ridge rebuilds along the eastern seaboard
and southeast states. Expect the current shower and thunderstorm
activity to dissipate by midnight, but a few strong storms will be
possible in the meantime. Strong surface heating again on
Saturday will allow isolated to scattered showers and
thunderstorms to re- develop during the afternoon hours, mainly
west of I-65. Low temperatures tonight will be 8 to 12 degrees
above normal, ranging from 68 to 72 degrees inland areas, and from
73 to 77 degrees along the immediate coast. Hot temperatures will
occur again Saturday (8 to 12 degrees above normal), ranging from
92 to 96 degrees inland areas, and around 90 degrees along the
immediate coast. /22

.SHORT TERM /Saturday night Through Monday night/...A mid level
trough sweeps southeast across the Plains before crossing the
Mississippi River Sunday night. This trough weakens as it then
moves east across the Southeast Monday though Monday night. An
initially moderate cold front associated with the trough moves
across the forecast area Monday afternoon into Monday evening
before stalling over the northern Gulf of Mexico by Tuesday as
the weakening upper trough moves quickly east of the Southeast.
The weakening nature of the mid level trough, then eastward
movement as it passes over the region will help to weaken the
front as it moves southeast across the region

Ahead of the approaching front, increasing coverage of
precipitation is expected Sunday from Saturday, with a likely
chance of showers and thunderstorms expected with the front's
passage Monday. Am not anticipating an organized severe weather
event either Sunday or Monday. Daytime instability remains
sufficient (MLCapes topping out in the 1000-1500J/kg range) for
strong to marginally severe storms, but weak wind shear will help
to limit a more organized severe event with the front's passage.

Temperatures in the Short Term continue the current trend of
rising to above seasonal norms. High temperatures Sunday rise
into the upper 80s to low 90s across most of the forecast area,
mid to upper 80s MOnday as increased cloud cover and better rain
coverage limit daytime heating. Low temperatures falling into the
upper 60s to low 70s inland, mid 70s along the coast, are expected
Saturday and Sunday nights. The passing front will bring cooler
air to the area, helping low temperatures Monday night fall to
around 60 across northwestern-most portions to the area,
increasing to around 70 along the coast.
/16

.LONG TERM /Tuesday Through Friday/...Flow in the upper levels
becomes zonal Tuesday, then as another upper trough digs southeast
across the western CONUS, an upper ridge begins to build north
across the Southeast. The upper trough passes north of the
Southeast late in the coming week or weekend (guidance varies in
the timing), with another cold front moving across the region
Friday and Saturday. The passing trough will help to limit the
strength of the building upper trough. Temperatures rise to
about 5 degrees above seasonal norms in the Long Term, though,
before the coming front brings a cool-off. How much of a cool-off
is unclear, especially with the timing and strength of the cold
front inconsistent in the guidance at this time. /16

&&

.MARINE...A light offshore flow will develop overnight, followed by
a light southeast flow developing throughout the day Saturday as a
surface ridge rebuilds along the eastern seaboard and southeast
states. A moderate and mainly easterly flow will follow Saturday
night through Sunday, with occasionally strong winds over the open
Gulf waters. A cold front meanwhile approaches from the north then
moves through the marine area Monday night with a moderate to
occasionally strong offshore flow in the wake of the front. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      72  92  70  89  70  86  66  84 /  30  20  20  40  20  60  40  20
Pensacola   75  90  72  88  72  84  70  85 /  40  10  20  30  40  70  50  30
Destin      76  88  73  88  72  84  72  85 /  30  20  20  30  40  60  60  40
Evergreen   70  95  67  91  67  87  65  85 /  40  20  20  40  20  70  30  10
Waynesboro  69  93  68  88  65  83  60  81 /  20  30  30  40  20  60  20  10
Camden      70  95  67  92  67  84  62  83 /  10  30  30  40  20  60  20  10
Crestview   70  94  66  93  67  88  67  88 /  40  20  20  40  20  60  50  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Oct 4, 4:37 AM CDT, 13 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
437 AM CDT Fri Oct 4 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-050945-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
437 AM CDT Fri Oct 4 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

There is a moderate risk of rip currents along area beaches
through tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a moderate risk of rip currents along area beaches
Saturday and Saturday night.

There is a high risk of rip currents along area beaches Sunday and
Monday.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Thursday.

GMZ630>636-650-655-670-675-050945-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
437 AM CDT Fri Oct 4 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Moderate to occasionally strong winds may create hazardous conditions
for small craft over the open Gulf waters Saturday night through
Sunday and again Monday night through Wednesday.

In the hours before

Special weather statement, Oct 4, 4:45 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
445 PM CDT Fri Oct 4 2019

ALZ060-042230-
Covington AL-
445 PM CDT Fri Oct 4 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN COVINGTON COUNTY UNTIL 530 PM CDT...

At 444 PM CDT, the strong thunderstorm was located near Opp. This
storm was moving southeast at around 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Opp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3104 8634 3125 8653 3136 8629 3126 8619
      3119 8619
TIME...MOT...LOC 2144Z 051DEG 4KT 3125 8630
Special weather statement, Oct 4, 4:47 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
447 PM CDT Fri Oct 4 2019

ALZ056-059-042230-
Conecuh AL-Escambia AL-
447 PM CDT Fri Oct 4 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
ESCAMBIA AND SOUTH CENTRAL CONECUH COUNTIES UNTIL 530 PM CDT...

At 446 PM CDT, the strong thunderstorm was located 5 miles west of
Castleberry, or 12 miles north of Brewton, moving southwest at 10
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Brewton, Castleberry and I65 And AL 113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3138 8714 3128 8697 3101 8712 3116 8738
TIME...MOT...LOC 2146Z 034DEG 10KT 3128 8711
Special weather statement, Oct 4, 4:54 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
454 PM CDT Fri Oct 4 2019

ALZ052-MSZ067-076-042245-
Washington AL-Greene MS-Wayne MS-
454 PM CDT Fri Oct 4 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN WASHINGTON...SOUTHEASTERN WAYNE AND NORTHEASTERN GREENE
COUNTIES UNTIL 545 PM CDT...

At 454 PM CDT, the strong thunderstorm was located 5 miles southwest
of Millry, or 9 miles northwest of Chatom, moving southwest at 15
mph.

Wind gusts of 45 to 55 mph will be possible with this storm.

Locations impacted include...
State Line, Buckatunna and Fruitdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3168 8838 3156 8823 3127 8846 3145 8869
TIME...MOT...LOC 2154Z 042DEG 14KT 3157 8837
Special weather statement, Oct 4, 5:04 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
504 PM CDT Fri Oct 4 2019

MSZ075-042300-
Perry MS-
504 PM CDT Fri Oct 4 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN PERRY COUNTY UNTIL 600 PM CDT...

At 504 PM CDT, the strong thunderstorm was located 4 miles southeast
of Brooklyn, or 11 miles north of Wiggins, moving west at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of southwestern Perry
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3111 8904 3093 8902 3091 8913 3091 8914
      3100 8914 3106 8915 3111 8915
TIME...MOT...LOC 2204Z 085DEG 13KT 3102 8912
Special weather statement, Oct 4, 5:32 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
532 PM CDT Fri Oct 4 2019

MSZ076-042330-
Greene MS-
532 PM CDT Fri Oct 4 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN GREENE COUNTY UNTIL 630 PM CDT...

At 531 PM CDT, the strong thunderstorm was located 8 miles southwest
of State Line, or 14 miles north of Leakesville. This storm was
nearly stationary.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of northern Greene
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3143 8867 3143 8858 3139 8845 3118 8850
      3128 8879
TIME...MOT...LOC 2231Z 022DEG 3KT 3136 8859
Special weather statement, Oct 4, 5:34 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
534 PM CDT Fri Oct 4 2019

ALZ261-MSZ079-042315-
Mobile Inland AL-George MS-
534 PM CDT Fri Oct 4 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MOBILE AND EASTERN GEORGE COUNTIES UNTIL 615 PM CDT...

At 534 PM CDT, the strong thunderstorm was located 7 miles north of
Wilmer, or 12 miles southwest of Citronelle, moving west at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Lucedale and Wilmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3097 8864 3100 8847 3100 8843 3101 8842
      3103 8829 3087 8822 3079 8838 3080 8841
      3078 8842 3073 8850 3074 8854
TIME...MOT...LOC 2234Z 069DEG 11KT 3093 8834

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 5:04 PM CDTSpecial Weather StatementMOBPerry56 min
Oct 4, 5:32 PM CDTSpecial Weather StatementMOBGreene58 min
Oct 4, 5:34 PM CDTSpecial Weather StatementMOBGeorge41 min
Oct 4, 5:57 PM CDTSpecial Weather StatementMOBWayne63 min
Oct 4, 6:41 PM CDTSpecial Weather StatementMOBPerry49 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.